| Model Number |
72200616F |
| Medical Device Problem Codes |
Mechanical Jam (2983); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/14/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and observed no issues.A functional evaluation revealed a jammed motor/ blade stall.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause has been associated with a mechanical component failure.Factors that could have contributed to the reported event include corrosion in the gearbox/motor assembly from cleaning and sterilization methods and the chemicals involved over a period of time or one or more of the motor phases shorting out.No containment or corrective actions are recommended at this time.
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the "mdu powermax elite shaver" did not work.The procedure was successfully completed without significant delay using a back-up device.No patient injuries or other complications were reported.Results of investigation have concluded that during a functional evaluation, the device presented jammed motor/blade stall error, which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.